MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKING PPFX GREATER TROCHANTER RING; PLATE, FIXATION, BONE

SYNTHES GMBH VA LOCKING PPFX GREATER TROCHANTER RING; PLATE, FIXATION, BONE
Catalog Number 02.221.102S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the 10 hole right va ppfx standard plate opened with small right va gt ring attachment plate.After repeated attempts the scrub nurse surgeon and registrar could not connect the two.This was done on the table not in the patient.It was lined up perfectly as far as i could see but the connecting screw on the gt ring plate seemed too big for the hole in the ppfx standard plate no matter how much perseverance or anti clockwise turns to try and get it to drop into place or altering the angle of the screwdriver/screw worked.After this a second pfpx plate 11 hole this time and a second gt ring plate large right were opened to try and eliminate issues with either the hole or the connection screw.No combination of these implants were able to be put together.A second scrub nurse came to the table and tried to assemble the products for a further 30 minutes while the surgeon continued with the operation.After the case was finished, i attempted to assemble the products and failed.The surgeon finished the operation using the standard plate only but has said the operation and outcome could be compromised due to the inability to assemble the products and gain the additional fixation the gt ring plate would have provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photos investigation revealed nothing indicative of a device nonconformance.Gt ring appears to be tilted, therefore, visually we are unable to identify the issues of assembly.As stated on the surgical technique guide va lcp ppfx plating system: if a gt ring attachment plate is to be added to the construct, use the sizing templates for the gt ring attachment plate to first determine the proper gt ring attachment plate size (small vs.Large) relative to the anatomical profile of the gt.Note that the sizing template for the proximal femur plate cannot be assembled with the sizing template for the gt ring attachment plate; however, to plan the overall construct length, the proximal femur plate template may be overlaid on top of the gt ring attachment plate template, by aligning the most proximal edge of the proximal femur plate template with the etched curve on the gt ring attachment plate template.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Functionality cannot be assessed through photo evidence provided.Therefore, the investigation could not draw any conclusion about the reported event.The overall complaint was not confirmed as the observed condition of the va locking ppfx greater trochanter ring would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: a dhr evaluation was performed for the finished device lot: 54588p0, article: 02.221.102s, and no non-conformances / manufacturing irregularities were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA LOCKING PPFX GREATER TROCHANTER RING
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23280016
Report Number8030965-2025-10355
Device Sequence Number5469866
Product Code HRS
UDI-Device Identifier10886982276025
UDI-Public(01)10886982276025(17)350301(10)54588P0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.102S
Device Lot Number54588P0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown